Alert archive / Washington / Heat Advisories in 2021

Heat Advisory 5, NWS Spokane, WA

July 28, 202113 counties in Washington; 8 counties in Idaho

NWS Spokane, WA issued this heat advisory at Jul 28, 2021, 2:20 PM PDT for 13 counties in Washington; 8 counties in Idaho. It took effect at Jul 29, 2021, 11:00 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2021, 2:20 PM PDT (21:20 UTC)
In effect from
Jul 29, 2021, 11:00 AM PDT
Expired
Jul 29, 2021, 1:36 PM PDT
In force
3 hr
Issued by
NWS Spokane, WA
All 21 counties

Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 23 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2021-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2021-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1933 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

887 
WWUS76 KOTX 282120
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
220 PM PDT Wed Jul 28 2021

IDZ001>004-026-027-WAZ031>038-041>044-292300-
/O.NEW.KOTX.HT.Y.0005.210729T1800Z-210801T0300Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce
Counties-Northeast Blue Mountains-Lower Garfield and Asotin
Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-
Spokane Area-Northeast Mountains-Okanogan Highlands-Wenatchee
Area-East Slopes Northern Cascades-Okanogan Valley-Waterville
Plateau-
Including the cities of Omak, Colfax, Quincy, Wallace, Osburn,
Worley, Waterville, Cheney, Chewelah, Hayden, Rathdrum, Ephrata,
Stehekin, Kamiah, Republic, Odessa, Eastport, St Maries,
Winchester, Mazama, Conconully, Moscow, Cashmere, Bonners Ferry,
Nezperce, Kellogg, Moses Lake, Othello, Brewster, Tekoa,
Uniontown, Mansfield, Peck, Mullan, Pomeroy, Kettle Falls,
Rockford, Rosalia, Coulee City, Spokane, Sandpoint, Wauconda,
Grand Coulee, Bridgeport, Coeur d'Alene, Craigmont, Leavenworth,
Wilbur, La Crosse, Okanogan, Post Falls, Newport, Wenatchee,
Chelan, Culdesac, Lewiston, Davenport, Entiat, Priest River,
Potlatch, Winthrop, Clarkston, Plummer, Anatone, Lapwai, Gifford,
Genesee, Peola, Nespelem, Twisp, Oakesdale, Oroville, Deer Park,
Inchelium, Pullman, Colville, Ritzville, and Pinehurst
220 PM PDT Wed Jul 28 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 PM PDT 
SATURDAY...

* WHAT...High temperatures warming into the upper 90s and triple 
  digits Friday afternoon and Saturday afternoon.

* WHERE...Central and eastern Washington. Much of the Idaho 
  Panhandle.

* WHEN...From 11 AM Thursday to 8 PM PDT Saturday.

* IMPACTS...Hot temperatures in the day. Increasingly warm overnight 
  temperatures by the weekend.

* ADDITIONAL DETAILS...Friday and Saturday will likely be the 
  hottest days of this heat event. Many lowland locations are 
  expected to reach 100 degrees or more Friday and Saturday 
  afternoon. The afternoon heat combined with unusually warm 
  overnight temperatures Friday night and Saturday night will make 
  it difficult for residents without air conditioners to control the 
  build up of heat within their homes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

GKOCH
1 follow-up statement
080 
WWUS76 KOTX 292036
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
136 PM PDT Thu Jul 29 2021

IDZ001>004-026-027-WAZ031>038-041>044-302300-
/O.UPG.KOTX.HT.Y.0005.000000T0000Z-210801T0300Z/
/O.NEW.KOTX.EH.W.0002.210729T2036Z-210801T0300Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce
Counties-Northeast Blue Mountains-Lower Garfield and Asotin
Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-
Spokane Area-Northeast Mountains-Okanogan Highlands-Wenatchee
Area-East Slopes Northern Cascades-Okanogan Valley-Waterville
Plateau-
Including the cities of Omak, Colfax, Quincy, Wallace, Osburn,
Worley, Waterville, Cheney, Chewelah, Hayden, Rathdrum, Ephrata,
Stehekin, Kamiah, Republic, Odessa, Eastport, St Maries,
Winchester, Mazama, Conconully, Moscow, Cashmere, Bonners Ferry,
Nezperce, Kellogg, Moses Lake, Othello, Brewster, Tekoa,
Uniontown, Mansfield, Peck, Mullan, Pomeroy, Kettle Falls,
Rockford, Rosalia, Coulee City, Spokane, Sandpoint, Wauconda,
Grand Coulee, Bridgeport, Coeur d'Alene, Craigmont, Leavenworth,
Wilbur, La Crosse, Okanogan, Post Falls, Newport, Wenatchee,
Chelan, Culdesac, Lewiston, Davenport, Entiat, Priest River,
Potlatch, Winthrop, Clarkston, Plummer, Anatone, Lapwai, Gifford,
Genesee, Peola, Nespelem, Twisp, Oakesdale, Oroville, Deer Park,
Inchelium, Pullman, Colville, Ritzville, and Pinehurst
136 PM PDT Thu Jul 29 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM PDT SATURDAY 
ELEVATIONS BELOW 4000 FEET...

* WHAT...High temperatures warming into the upper 90s and triple 
  digits Friday afternoon and Saturday afternoon.

* WHERE...Portions of North and North Central Idaho. Portions of 
  Central, East Central, North Central, Northeast, and Southeast 
  Washington.

* WHEN...Until 8 PM PDT Saturday.

* IMPACTS...Hot temperatures in the day. Increasingly warm overnight 
  temperatures by the weekend.

* ADDITIONAL DETAILS...Friday and Saturday will likely be the 
  hottest days of this heat event. Many lowland locations are 
  expected to reach 100 degrees or more Friday and Saturday 
  afternoon. The afternoon heat combined with unusually warm 
  overnight temperatures Friday night and Saturday night will make 
  it difficult for residents without air conditioners to control the 
  build up of heat within their homes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

CDEWEY

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this heat advisory went out at Jul 28, 10:51 AM PDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jul 28, 10:51 AM PDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1051 AM PDT Wed Jul 28 2021

.SYNOPSIS...

Above average temperatures are expected through the Saturday,
with highs well into the 90s with some triple digit temperatures
expected by the end of the week. Otherwise the forecast remains
dry and occasionally breezy. Wildfire smoke will continue to
impact portions of the Inland Northwest. Rainshowers and isolated
thunderstorms possible Sunday bringing a cooler start to next
week.

&&

.DISCUSSION...
Cloud cover this morning is substantially less than yesterday
morning and as a result temperatures this morning are running
about 2-4F degrees warmer than this time yesterday. We should be
on track for a slightly warmer day than yesterday. For central
Washington just east of the Cascades temperatures should be much
more identical or a few degrees warmer. Nonetheless, clouds will
slowly shift east today into the northern Idaho Panhandle by this
evening and will shape up to mostly clear skies Thursday and
Friday as temperatures start a steep warming trend. Right now,
Friday and Saturday look to be the warmest day of the week. We
have some moisture beginning to stream north this weekend which
will bring a return of clouds and a welcome arrival of some much
needed rain to the region. The moisture surge looks to arrive
Saturday and will further expand Sunday and into Monday. Right now
specific details on timing and location of rainfall is unclear. In
the short term, we'll likely address the very hot temperatures
late this week with a heat product and begin to evaluate how the
weekend's weather will turn out. /Dewey

&&

AVIATION...
18Z TAFS: Clearing mid and high clouds across central and eastern
Washington will continue through the day and slowly clear over
Idaho through this evening. VFR conditions are expected for all
air fields in the region with some lingering haze/smoke from
wildfires likely at MWH. Brief impacts elsewhere from haze/smoke
is expected but should go in and out of limited visibility over
the next 24 hours. /Dewey

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        91  64  96  65 100  70 /   0   0   0   0   0   0
Coeur d'Alene  89  62  95  62  99  67 /   0   0   0   0   0   0
Pullman        87  59  93  59  98  65 /   0   0   0   0   0   0
Lewiston       96  71 102  70 107  76 /   0   0   0   0   0   0
Colville       93  55  97  55 101  60 /   0   0   0   0   0   0
Sandpoint      89  57  93  58  98  62 /   0   0   0   0   0   0
Kellogg        88  65  93  66  97  71 /   0  10   0   0   0   0
Moses Lake     93  62  98  64 103  71 /   0   0   0   0   0   0
Wenatchee      95  69  99  73 103  79 /   0   0   0   0   0   0
Omak           95  66  98  68 103  72 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Jul 28, 4:34 AM PDT, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
434 AM PDT Wed Jul 28 2021

IDZ001>004-026-027-WAZ031>038-041>044-291145-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
434 AM PDT Wed Jul 28 2021

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Temperatures 96 to 106 are expected region wide starting Thursday
and continuing through Saturday. Heat related illnesses may
result for those spending time outdoors or those who do not have
access to air conditioning.

Nearby

Heat Advisories in Washington, 2021Heat Advisories in Idaho, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.